Posted by Kristie
on August 25, 2000 at 21:34:58:
In Reply to: Re: Is anyone using Vioxx or Celebrex? posted by chadbo on August 24, 2000 at 02:45:40:
: : : I am currently using Vioxx. My stomach feels better ever since I stopped taking my Nsaid Flurbiprofen and started taking Vioxx about two or three weeks ago. I had been on Flurbiprofen for about two years. It was later that my stomach developed ulcers and I had no idea it was because of the Nsaid. The reason I switched to begin with inspite of the stomach trouble was because it seemed as if the Nsaid quit working. My doctor gave me some samples of Vioxx to try for two weeks. I am glad I tried it, mainly for my stomach ails. Has anyone else tried Vioxx or Celebrex? How do you like them? I do pay more, but it might be worth it. Thanks. Kevin B.
: : Kevin, I took Vioxx for approx. 2 mos. and it helped tremendously. However, it caused my blood pressure to elevate, fluid retention, and weight gain and I had to discontinue it. Now, I'm back on Ibuprofen and it's not working near as good as the Vioxx did. I do hope it works out for you but you might need to keep check on your blood pressure. The best to you!
: Celebrex did nothing for me but Vioxx did wonders. But I had to stop taking it for the same reasons as Barbara. I try something new several times a year but always end up falling back on the Inderol. Heartburn is my constant companion.
I had a similar experience to Chadbo's. I've been on and off lots of different NSAIDS--Arthrotec was great for about 4 months, then I started reacting to it--I have tried it a few times since, with no luck. I find Naproxen works best for me with least side effects. Celebrex did nothing; Vioxx made me feel awful (bloated, stomach distension, weight gain, depressive mood) and I had to take too much to get relief from it. So, I'm back on Naproxen.
One great thing I learned is that eliminating (or nearly) dairy and especially wheat flour (including most breads, cereals, etc.--which I love, and must now select very carefully) has made a tremendous difference in my usual gut ache. I thought with all the meds I take and my general problems (degenerated hips due to birth defect--both need replacement; DDD in upper back C-5, -6, -7 area; and now I learn I may have fibromyalgia, which would explain alot of my weird symptoms) that I would just always have a gut ache, often leading to diarrhea, in the evening. Now I know I can feel pretty good just by controlling what I eat--doesn't help the hips or back... but sure helps my general attitude and well being. And, if you wanted to lose weight, using no wheat and dairy is one way to do it.